Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CrystalKing

The Regimen And Eye Damage

Hello all,

I have been on the regime for about six months now, and I can proudly say that it has worked completely: I am almost entirely acne-free for the first time in my adult life (I'm 24). I'd tried every other strategy I could think of, and nothing worked... until this.

However, clear skin has not come without cost. I often wake up with irritated, reddish eyes, and sometimes my vision is significantly blurred until I wash them out. Changing the moisturizer multiple times has not helped, so I'm pretty sure the BP (I use a standard CVS-brand 2.5%) is the culprit.

A little eye irritation would not be a problem, except that I worry that it may be having long term problematic effects. My eyesight has never been great but had plateaued at a certain level of blurriness several years ago. Since going on the regime, my eyesight has decayed rapidly, and I've needed to get stronger and stronger prescriptions for my glasses. Furthermore, where I once was nearsighted, I now have trouble seeing even at close distances without glasses.

It's not a matter of keeping the BP away from my eyes - I've tried (as a test) not using any BP within 2 inches of my eyes, and my eyes still hurt in the morning. (Not as much, mind you, but of course, if you don't use the BP in problem areas, it won't actually keep your skin clear. Similarly, skipping the Regimen at night, since my eyes tend not to hurt during the day, also fails to keep your skin clear.) In fact, since I started trying to address this problem by keeping the BP further and further away from my eyes, I've begun to break out again on the top of my nose and just under my eyes, because those areas are not being treated at all. And, of course, my eyes still burn. I think the problem is fumes from the BP, sweating, or potentially rubbing my eyes in my sleep (just a guess, but even if it were that, I wouldn't be able to stop it).

If anyone has found any ways to address this problem, I would love to hear them.

Otherwise, though, for those of you who find your eyes irritated by BP, I can say that as far as I can tell it is bad for your eyes (after all, it says right on the package to keep out of your eyes, not to mention contact a Poison Control Center if you swallow it). If you can't find a way to keep the BP from irritating your eyes, and if going blind is not one of the lengths you'd be willing to go for clear skin, I would say the Regimen might not be for you.

Share this post


Link to post
Share on other sites

The problem is in you not the BP. You might be alergic to it or suffer from some other factors in your life but obviously most people don't have this issue with BP. And yeah just as any other chemical it says to keep out of your eyes and not to swallow. Doesn't mean it's gonna make you go blind, lol.

Share this post


Link to post
Share on other sites

If eye irritation is an ongoing issue and it just will not go away, please discontinue the bp. See your eyecare professional for advice.

Share this post


Link to post
Share on other sites

Perhaps it's not the BP but some other ingredient in the CVS product you are using. Have you tried switching to a different BP product?

Share this post


Link to post
Share on other sites

The problem is in you not the BP. You might be alergic to it or suffer from some other factors in your life but obviously most people don't have this issue with BP. And yeah just as any other chemical it says to keep out of your eyes and not to swallow. Doesn't mean it's gonna make you go blind, lol.

It may be the case (that I'm allergic or something along those lines), though I also know I'm not alone in that regard. Many people have commented on the damage and irritation benzoyl peroxide has caused to their eyes, several of them in connection with the Regimen, like this person ("I decided to quit benzoyl peroxide because it was just too irritating for my eyes") and this person (with another poster expressing agreement, saying "bp is just not good for eyes i guess").

And perhaps "go blind" was overly dramatic on my part, but I have experienced a genuine deterioration in my vision. My hope is that perhaps it is reversible (if I stop using the BP), but it's still quite alarming for me and those similarly affected.

If eye irritation is an ongoing issue and it just will not go away, please discontinue the bp. See your eyecare professional for advice.

Yes, that's what I've decided to do. If I learn anything from the optometrist I'll be sure to post about it.

Perhaps it's not the BP but some other ingredient in the CVS product you are using. Have you tried switching to a different BP product?

Now that's something I hadn't thought of. The only "active ingredient" in it is BP, but maybe one of the unlisted inactive ingredients is the culprit? I'll give it a shot.

Share this post


Link to post
Share on other sites

It bothers my eyes at night that they sometimes water. Worse when lay down. It usually only a few minutes and it's not every night. Hasn't happened in awhile but I didn't realize my generous amount wasn't two pumps. Got the pump today and used the full two pumps and BAM eyes watering.

Share this post


Link to post
Share on other sites

I am very curious about this myself. I started the Regiment for the second time about a year ago and I'm EXTREMELY happy/satisfied with the results. However, about five months ago I noticed that I started to see things out of the corner of my eyes. At first, I thought they were flies/gnats but then I realized they were "floaters". Floaters is the best termI can use to describe them because they're not regular floaters. I can actually focus on them for a brief moment and it's almost as if the BP (or something) has bleached or colored little gobbules of protein or maybe the natural bacteria that's on my eyes. I see multiple squigly lines with dark centers. These are very annoying because they tend to bend or refract light throughout the day. I've gone to see an optometrist and he checked my eyes. He said that my vision hasn't changed and didn't see any problems. I'm going to get a second opinion. I'm just posting this because I've started other topics about my vision as well. I also have shifted how close I apply the BP around my eyes. Has anybody had similar experiences?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×